Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could Difficulty In Reaching Orgasm Be Due To Lantus?

Hi I have been a diabetic for about 10 years and off and on my sugars have been uder control on various tablets. I've had minimal sexual dysfunction at least 3 times during this period and each time my sugar was out of control. I got back normal function upon lowering my blood sugar. 2 months ago my sugars started averaging 200-300 and my doctor put me on 50 units of Lantus insulin and now my sugars are averaging about 120 in the morning. I don't use blood pressure meds because I've always had an average pressure of 130/85 (lately my pressure has been lower) and I exercise about twice a week. The strange thing though, is that even if my sugar and pressure seem to be under control I am again having problems maintaining an erection and when I do, I have difficulty having an orgasm. Is this a side effect of the Lantus? Should I be trying something else?

Wed, 15 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

It's not the lantus per se that is causing the problem but the neurological and vascular problems which come with normal aging and diabetes. Your doctor can prescribe viagra, cialis or similar medications that may help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Ahmad Nazzal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Insulin


Loading Online Doctors....
Could Difficulty In Reaching Orgasm Be Due To Lantus?

Hi, It s not the lantus per se that is causing the problem but the neurological and vascular problems which come with normal aging and diabetes. Your doctor can prescribe viagra, cialis or similar medications that may help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Ahmad Nazzal, General & Family Physician